@missymew, Good afternoon. Thanks for visiting us on Connect. As volunteers, we cannot recommend medical treatment or medications. What we can do is share our experiences with you so that you may add to your own body of knowledge and be your own advocate for medical issues.
I am afraid I do not have a success story with Boniva and evidently, it didn't get a very nice welcome from my body. I do like to give medications a good trial before giving in. So I tried the once a month Boniva for 4 months and the result was the same….severe pain in facial bones, eye sockets, jaws, even the sternum, and rib cage within 24 hours. The discomfort took up to 10 -15 days to recede.
My PCP said she had never heard of anything like what I experienced and discontinued the medication. It is mentioned a bit in the literature but sometimes manufacturers put a lot in the legalese to cover any potential threats. So…if you cannot take Boniva…there isn't much that doesn't have the same ibandronate component for osteoporosis.
I ended up with an endocrinologist who helped me get the daily self-injectable Tymlos. It can be very expensive if you don't have the appropriate RX coverage and if your provider doesn't fill out all the exception papers and monitor the pre-approval process. Saying that I had no other options was the game changer and for that, I thank my best friend GiGi….a nurse and teacher.
However, I have had no side effects and sure don't anticipate any. And with Tymlos you don't have to refrigerate that medication as you do with the other choice which is called Forteo.
For a while, I wondered if I needed to spend time and money on this issue when I am 77. However, I do want a chance to have a reasonably good quality of life with as little pain as possible.
Another good thing is that you only take Tymlos for 18 months and the results can be good. Are you still having no side effects? Do you have to take Boniva for a very long time? Please have happiness today and the causes of happiness. Chris